Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Headache, stomachache, fever and diarrhea. What medication should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1444 Questions
hi my son is 15 years old.he had been passing loose motions approx 9 times yesterday and also this morning.The stools are in liquid form and also smells bad.he has headache ,stomach pain and fever also.The fever started yesterday nite.i gave him crocin syrup for fever.(he doesn't like to swallow tablets so it would be great if u can prescribe in syrup form).what meds shod i give him.
Posted Mon, 25 Feb 2013 in General Health
Answered by Dr. Synthyia Bhagat 14 minutes later

Thanks for your query.

Your son is having diarrhea with fever which is mostly viral in nature and will subside in couple of days.

For fever give acetaminophen (15 mg/kg body weight) every 6 hourly if fever is above 100F.

Most important in diarrhea is to maintain proper hydration.
-Give him oral rehydration solution sip by sip after each loose stool. Give coconut water, lemonade, curd, banana, XXXXXXX puree, rice porridge, etc.
-Give probiotic like lactobacillus for 3 to 4 days.
-Observe for signs of dehydration like lethargy, decreased urination, excessive thirst, sunken eyes and in case you find any get him evaluated by pediatrician for proper management.

Hope I have answered your query. If you have any other question I would like to help.

Wishing your child good health.

God bless!!!
Above answer was peer-reviewed by
Follow-up: Headache, stomachache, fever and diarrhea. What medication should be done? 1 hour later
what meds to i give to get the loose motions under control?when will he be ok to go to school?cani give cyclopam or metrogyl suspension?
Answered by Dr. Synthyia Bhagat 44 minutes later

Thanks again.

As most cases of diarrhea are viral in nature, no medication is needed. Your child will be fine in 2 to 3 days. Cyclopam is antispasmodic and can be given if there are cramps in abdomen.
Regarding metrogyl (metronidazole) it is antibacterial and is given in infective diarrhea, there is no need of giving it. Before giving the above medications, it is important that a pediatrician has to examine your child and prescribe for the medication.

Your child will be fine with proper maintenance of hydration and dietary modification.

Hope I have answered all your queries. Please do ask for any clarifications, before closing and rating the answer.

Wishing you and your family good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor